How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 4997
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

My 45lb border collie may have taken 1mg of Prograf. We aren't

Customer Question

My 45lb border collie may have taken 1mg of Prograf. We aren't 100% sure but what should be the next plan of action? Is it worth stressing her out by inducing vomiting for this?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  brisadog replied 1 year ago.
Hi, I can help you with your question today. Ingestion of tacrolimus at this dose is unlikely to cause any clinical signs. We do not generally see any problems until we reach a dose of 0.08 mg/kg, and this would be a 0.05 dose for your dog.
Expert:  brisadog replied 1 year ago.
If we do see signs, it can cause severe vomiting and lethargy. How long ago would the ingestion have occurred?
Customer: replied 1 year ago.
She ingested the pill about 20 minutes ago by this point.
Expert:  brisadog replied 1 year ago.
OK. Very likely she will be safe at that dose. If you would like to be more proactive, we can induce vomiting now (and hopefully get the tablet out, preventing more severe vomiting later).

Related Dog Veterinary Questions